Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 19, 2004, 8:23 PM EDT for Forest County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 8:23 PM EDT (00:23 UTC)
- Expired
- Apr 19, 2004, 9:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Forest County, PA
The radar
The State College radar (KCCX), 124 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 200023 SVRPBZ PAC053-200115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 822 PM EDT MON APR 19 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOREST COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWESTERN WARREN COUNTY...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST HICKORY...MAYBURG AND PIGEON. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4160 7921 4160 7948 4143 7916 4157 7902
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:13 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 19, 3:13 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EDT MON APR 19 2004 FRONTAL BNDRY CONTS TO WORK EWD ATTM STRECHING FROM ERN MICH SWWD THRU W CNTRL ILL. FIRST BAND OF -SHRA MARCHING THRU AREA...WITH A 2ND BAND AHEAD OF FRONT(MAY INTENSIFY WHERE PLENTY OF SUNH HAS BEEN ABUNDANT). AT ANY RATE HAVE CHC POPS MAINLY FIRST HALF OF TNGT. WINDS WILL CONT TO GUST TO 30-45 MPH SPCLY N AND RDGS PRECEDING FRONT BFR DIMINISHING. WILL ALLOW ADVISORY TO EXPIRE AT 4PM. FRONTAL BNDRY WILL SWING THRU SRN SXNS LTR TNGT BEFORE STALLING S OF OHIO RIVER IN CNTRL WV/NRN KY...THEN WORK ITS WAY BACK NEWD LTR TUES/TUES NGT AS WARM FRONT. AGAIN ETA CONTS ABT 6 HRS AHEAD OF GFS IN MDL RUNS FOR ONSET OF PRECIP LTR TUES...SO COMPROMISED AND MOVED PRECIP INTO SWRN SXNS DURG AFTN HRS...BUT GOOD MOISTURE/LIFT TUES NGT. FROM WED THRU WKND WET/UNSETTLED WEA WITH TEMPS ABT NORMAL AND SERIES OF FRONTAL SYSTEMS FROM TIME TO TIME...SO CHC POPS IN GNL AND BLEND WITH ADJ OFFICES. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE WV...NONE MD...NONE &&
Hazardous weather outlook, Apr 19, 4:55 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EDT MON APR 19 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-191100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 455 AM EDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY GUSTY WINDS ARE EXPECTED TODAY. WITH WIND GUSTS OVER 50 MPH POSSIBLE...A WIND ADVISORY HAS BEEN ISSUED FOR THE AREA TODAY. ALONG WITH THE GUSTY WINDS...SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING. AT THIS TIME...IT IS POSSIBLE FOR STORMS THAT DO DEVELOP TO CONTAIN STRONG WINDS AND HAIL...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 19, 8:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 802 PM EDT MON APR 19 2004 PAZ007>009-200125- FOREST PA-MERCER PA-VENANGO PA- 802 PM EDT MON APR 19 2004 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. THE SHOWERS AND STORMS SHOULD MOVE THROUGH MERCER, VENANGO, AND FOREST COUNTIES BETWEEN 8:15 AND 9:30 PM. SOME OF THESE THUNDERSTORMS MAY PRODUCE HAIL, AND WIND GUSTS TO 45 MILES AN HOUR. FREQUENT LIGHTNING IS ALSO LIKELY. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:26 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.